MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calcium reagent lot number is 744169, the phosphorus reagent lot number is 736783, and the glucose reagent lot number is 715245.The reagent expiration dates were requested, but not provided.Calibration and controls were acceptable.There was no indication of a reagent performance issue.Upon review of the alarm trace, multiple abnormal aspiration alarms were observed near the time of the event.The field service engineer determined rinse levels were misadjusted and a probe was not being washed properly.The rinse levels were adjusted.A solenoid valve and needle valve were replaced.A probe was adjusted and it was cleaned since it had buildup on it.Mechanism checks were performed.The customer ran controls and the results were acceptable.The investigation determined the service actions resolved the issue.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with ca2 (calcium), phos2 (phosphorus), and cobas integra glucose hk gen.3 on a cobas pro c 503 analytical unit.No questionable results were reported outside of the laboratory.The sample was repeated due to low test results.The repeat results were deemed correct.The sample resulted in the following initial values: calcium = 5.17 mg/dl phosphorus = 0.746 mg/dl glucose = 112 mg/dl.The sample repeated with the following values: calcium = 8.11 mg/dl phosphorus = 1.05 mg/dl glucose = 147 mg/dl.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18661712
Report Number1823260-2024-00367
Device Sequence Number18158575
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown